Alert archive / Michigan / Wind Advisories in 2025
Wind Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Jan 26, 2025, 1:50 PM EST for 23 counties in Michigan. It took effect at Jan 27, 2025, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2025, 1:50 PM EST (18:50 UTC)
- In effect from
- Jan 27, 2025, 10:00 AM EST
- Expired
- Jan 27, 2025, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS73 KGRR 261850 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 150 PM EST Sun Jan 26 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270300- /O.NEW.KGRR.WI.Y.0001.250127T1500Z-250128T0100Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Grand Haven, Lansing, Clare, Mount Pleasant, South Haven, Grand Rapids, Hart, Battle Creek, Jackson, Alma, Ionia, Muskegon, Baldwin, Hastings, Greenville, Reed City, Big Rapids, Charlotte, Ludington, Fremont, Jenison, Kalamazoo, Holland, and St. Johns 150 PM EST Sun Jan 26 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EST MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...From 10 AM to 8 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow moving in from the north during the afternoon and evening combined with the strong winds will result in blowing and drifting snow. Accumulations are expected to be light, but visibilities will be impacted with the combination of snow and winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RAH
6 follow-up statements
886 WWUS73 KGRR 270226 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 926 PM EST Sun Jan 26 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271030- /O.CON.KGRR.WI.Y.0001.250127T1500Z-250128T0100Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Hastings, Baldwin, Jackson, South Haven, Grand Rapids, Hart, Jenison, Lansing, St. Johns, Big Rapids, Clare, Ludington, Greenville, Holland, Reed City, Fremont, Alma, Battle Creek, Kalamazoo, Grand Haven, Ionia, Muskegon, and Charlotte 926 PM EST Sun Jan 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EST MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...From 10 AM to 8 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJS
823 WWUS73 KGRR 270821 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 321 AM EST Mon Jan 27 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271630- /O.CON.KGRR.WI.Y.0001.250127T1500Z-250128T0100Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Ludington, Muskegon, Grand Haven, Kalamazoo, Jackson, Baldwin, Clare, Holland, Charlotte, Alma, Jenison, Battle Creek, Greenville, Big Rapids, St. Johns, Reed City, Hastings, Fremont, South Haven, Ionia, Grand Rapids, Hart, and Lansing 321 AM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...From 10 AM this morning to 8 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 04
516 WWUS73 KGRR 271623 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1123 AM EST Mon Jan 27 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280030- /O.CON.KGRR.WI.Y.0001.000000T0000Z-250128T0100Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Hart, Alma, Holland, Ludington, Fremont, Hastings, Battle Creek, Reed City, Jackson, Muskegon, South Haven, Grand Haven, Grand Rapids, Baldwin, Jenison, Greenville, Clare, Big Rapids, Kalamazoo, Lansing, Mount Pleasant, St. Johns, Charlotte, and Ionia 1123 AM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 8 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow moving in from the north during the afternoon and evening combined with the strong winds will result in blowing and drifting snow. Accumulations are expected to be light, but visibilities will be impacted with the combination of snow and winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RAH
684 WWUS73 KGRR 271935 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 235 PM EST Mon Jan 27 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280100- /O.CON.KGRR.WI.Y.0001.000000T0000Z-250128T0100Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Hart, Alma, Holland, Ludington, Fremont, Hastings, Battle Creek, Reed City, Jackson, Muskegon, South Haven, Grand Haven, Grand Rapids, Baldwin, Jenison, Greenville, Clare, Big Rapids, Kalamazoo, Lansing, Mount Pleasant, St. Johns, Charlotte, and Ionia 235 PM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 8 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow moving in from the north during the afternoon and evening combined with the strong winds will result in blowing and drifting snow. Accumulations are expected to be light, but visibilities will be impacted with the combination of snow and winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RAH
530 WWUS73 KGRR 280005 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 705 PM EST Mon Jan 27 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280300- /O.EXT.KGRR.WI.Y.0001.000000T0000Z-250128T0300Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Holland, Kalamazoo, Grand Haven, Mount Pleasant, Lansing, Charlotte, Clare, Reed City, Battle Creek, Hart, Jenison, St. Johns, Hastings, Muskegon, Ionia, Jackson, Alma, Greenville, Grand Rapids, Big Rapids, Baldwin, South Haven, Ludington, and Fremont 705 PM EST Mon Jan 27 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJS
354 WWUS73 KGRR 280239 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 939 PM EST Mon Jan 27 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280345- /O.EXP.KGRR.WI.Y.0001.000000T0000Z-250128T0300Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Holland, Kalamazoo, Grand Haven, Mount Pleasant, Lansing, Charlotte, Clare, Reed City, Battle Creek, Hart, Jenison, St. Johns, Hastings, Muskegon, Ionia, Jackson, Alma, Greenville, Grand Rapids, Big Rapids, Baldwin, South Haven, Ludington, and Fremont 939 PM EST Mon Jan 27 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... The winds will gradually weaken overnight and are forecasted to remain under 45 mph. As a result the wind advisory will be allowed to expire. $$ MJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Jan 26, 12:25 PM EST, 1 hour 25 minutes earlier. Its key messages:
- Light snow and blowing snow Monday and Wednesday; breezy
- Chance of freezing rain and snow late week
Area forecast discussion, Jan 26, 12:25 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1225 PM EST Sun Jan 26 2025
.KEY MESSAGES...
- Light snow and blowing snow Monday and Wednesday; breezy
- Chance of freezing rain and snow late week
&&
.UPDATE...
Issued at 1022 AM EST Sun Jan 26 2025
No changes to the ongoing forecast. Expect highs in the 20s with
mostly cloudy skies. Clouds may clear out enough for some sunshine
for areas closer to Lake Michigan before sunset.
&&
.DISCUSSION...
Issued at 344 AM EST Sun Jan 26 2025
- Light snow and blowing snow Monday and Wednesday; breezy
There continues to be a decent signal for breezy conditions
tonight and Monday as a series of short waves drop south across
northern Lower and tighten the pressure gradient. We don't expect
much in the way of snowfall with this cold front as the main area
of energy aloft remains in Canada. Confidence is high that we'll
see gusty winds develop tonight into Monday. ECMWF ensemble mean
shows wind gusts to 40 mph. This is corroborated by high EFI
values across the northern half of the cwa. The end result is that
we're likely to see some blowing and drifting snow both from the 1
inch or so that will fall ahead of the front as well as from the
snowpack on the ground.
Overall, snow accumulations will be rather light...less than an
inch, except north of M-46 where accums will be around an inch.
Another clipper will bring the chance of light snow again
Wednesday. Given the track of the clipper across the Straits, snow
accums over the cwa will be light; much of it generated by the
short wave aloft.
- Chance of freezing rain and snow late week
Yet another system late in the week is showing signs of producing
some freeing rain Friday night and Saturday. Our best chances for
freezing rain occur when a southern stream system draws moisture
northward toward the Great Lakes, where it encounters cold air
near the surface feeding in on northeast winds from Canada. GFS
and ECMWF are showing that scenario and forecast soundings would
support some freezing rain. We'll continue to monitor this system
and see how the models resolve it.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1225 PM EST Sun Jan 26 2025
Ceilings around 2,000 feet are likely to scatter out during the
afternoon. Models give high confidence for VFR after 00Z, mostly
clear skies overnight then high to mid altitude clouds streaming
in for Monday morning. LLWS is likely after 12Z, transitioning to
stronger winds and gusts at the surface around/after 16Z, mostly
20 knot sustained and gusts around 35 knots. Peak gusts around 40
knots from 240 are possible by 18Z Monday.
&&
.MARINE...
Issued at 344 AM EST Sun Jan 26 2025
A Gale Warning is in effect in the northern nearshore zones
beginning this evening and continuing through Monday evening. A
Gale Warning is in effect for the rest of the nearshore from
Monday morning through Monday evening. Outside of the Gale Warning
a Small Craft Advisory is in effect.
A cold front dropping south will tighten the pressure gradient
resulting in stronger winds tonight and Monday.
Wind and waves will remain hazardous to small craft.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 9 AM EST Monday for LMZ844>848.
Gale Warning from 9 AM to 11 PM EST Monday for LMZ844>848.
Small Craft Advisory until 7 PM EST this evening for LMZ849.
Gale Warning from 7 PM this evening to 11 PM EST Monday for
LMZ849.
&&
UPDATE...RAH
DISCUSSION...04
AVIATION...CAS
MARINE...04Hazardous weather outlook, Jan 26, 3:51 AM EST, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 351 AM EST Sun Jan 26 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 351 AM EST Sun Jan 26 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Light snow and blowing snow mainly north of M-46 may create slick travel conditions Monday and Monday night. Travel conditions could become hazardous again Wednesday due to light snow and again Friday night and Saturday due to freezing rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-270900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 351 AM EST Sun Jan 26 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Wind and waves will be hazardous to small craft. .DAYS TWO THROUGH SEVEN...Monday through Saturday Wind and waves will be hazardous to small craft. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:46 AM EST | Gale Warning | GRR | 46 hr |
Nearby
Wind Advisories in Michigan, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.